MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the load on the firing system, the device paused firing and instructed the user to manually bailout, which is an intended design function of the device.During the manual bailout, excessive force was applied to the closure screw and causing it to bend/distort, as observed during the investigation.The damage to the closure system led to the device being inoperable and jaws unable to be closed.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.
 
Event or Problem Description
The titan stapler hit a critical load during firing as indicated by audible and visual cues from the spu.Bailout procedure was intiated per protocol (retract blade and open jaws).After the tissue was removed from the device, the device could not be closed to remove from the device from the abdominal cavity.A laparotomy was required to remove the device from the patient.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW
Manufacturer (Section D)
STANDARD BARIATRICS
4300 glendale milford rd
cincinnati OH 45242
Manufacturer Contact
tony yux
4300 glendale milford rd
cincinnati, OH 45242
5136207751
MDR Report Key17715430
Report Number3012481535-2023-00003
Device Sequence Number2226393
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)230711(11)220711(10)087-22
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/11/2023
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number087-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown